Alert archive / West Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Charleston, WV

August 8, 2012Doddridge County, Harrison County, West Virginia

NWS Charleston, WV issued this special weather statement at Aug 8, 2012, 8:15 PM EDT for Doddridge County, Harrison County, West Virginia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2012, 8:15 PM EDT (00:15 UTC)
Expired
Aug 8, 2012, 8:45 PM EDT
In force
30 min
Issued by
NWS Charleston, WV

Counties Doddridge County, WV, Harrison County, WV

The radar

The Pittsburgh radar (KPBZ), 136 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 0.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1366 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1366 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1625 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

486 
WWUS81 KRLX 090015
SPSRLX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
815 PM EDT WED AUG 8 2012

WVZ011-019-020-031-090045-
DODDRIDGE WV-HARRISON WV-RITCHIE WV-TYLER WV-
815 PM EDT WED AUG 8 2012

...STRONG THUNDERSTORMS WILL AFFECT DODDRIDGE...NORTHEASTERN
RITCHIE...NORTHERN HARRISON AND TYLER COUNTIES...

AT 811 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 12 MILES
WEST OF MANNINGTON TO 9 MILES SOUTHEAST OF MIDDLEBOURNE TO
HARRISVILLE...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE 
STORMS. ALSO EXPECT HEAVY RAIN AND INTENSE LIGHTNING FROM THIS LINE 
OF STORMS. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN 
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. 

THESE STORMS WILL BE NEAR GREENWOOD AROUND 820 PM...CENTER POINT
AROUND 825 PM...SEDALIA AROUND 830 PM...WALLACE AROUND 835 PM AND
GROVE AROUND 845 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 NEAR MILE MARKER
129.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3948 8071 3947 8065 3945 8061 3944 8053
      3947 8050 3947 8047 3944 8028 3940 8020
      3916 8056 3917 8059 3914 8066 3909 8071
      3910 8082 3923 8114 3945 8087 3951 8074

$$

16

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 8, 7:50 PM EDT, 25 minutes earlier.

Area forecast discussion, Aug 8, 7:50 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
750 PM EDT WED AUG 8 2012

.SYNOPSIS...
MID LEVEL SHORT WAVE AXIS CROSSES NORTHERN WEST VIRGINIA THIS
EVENING. COLD FRONT AFFECTS THE AREA THURSDAY AND FRIDAY. HIGH
PRESSURE BUILDS IN THIS WEEKEND WITH COOLER TEMPERATURES.

&&

.NEAR TERM /THROUGH THURSDAY/...
WEAK UPPER TROUGH AXIS NOW SITUATED OVER THE SOUTHERN GREAT LAKES
AND MIDDLE OHIO VALLEY NOW GENERATING SOME ENHANCEMENT TO THE
SOMEWHAT SPARSE CUMULUS FIELD. THE QUESTION ALL DAY HAS BEEN THE
AVAILABLE MOISTURE...AND IF THERE IS ENOUGH TO GET PRECIPITATION IN
OUR CWA. 12Z RUN OF THE NAM AND SUBSEQUENT BUFR SOUNDINGS SHOW A
FAIRLY GOOD DISCREPANCY IN THE LOW TO MID LEVEL MOISTURE BETWEEN
PKB AND ZZV...WITH PKB BEING SIGNIFICANTLY DRIER. HAVE LEFT THE
SLIGHT CHANCE IN THE NORTHWEST ZONES ENCOMPASSING JUST A FEW
COUNTIES THROUGH THE EVENING.

NAM ALSO PAINTS QPF EARLY TONIGHT...BUT AGAIN...MOISTURE IS A
QUESTION. HAVE TAKEN THE CONSERVATIVE APPROACH WITH THIS
FORECAST...AND DRY IT OUT OVERNIGHT.

THE NEXT QUESTION IS THE POTENTIAL FOR A CLOUD DECK
TONIGHT...WHICH COULD HINDER SOME OF THE FOG DEVELOPMENT IN THE
VALLEYS...ESPECIALLY WEST. NAM IS THE MOST AGGRESSIVE WITH
MOISTURE AT 700MB...BUT NOT CONVINCED OF A STRATUS DECK AT THIS
LEVEL. ALSO DO NOT SEE ANY WARM ADVECTION SCENARIO OR FASTER FLOWS
ALOFT THAT WOULD ASSIST IN CLOUD GENERATION. MET GUIDANCE...AS A
RESULT...IS LEAST AGGRESSIVE WITH THE VALLEY FOG. KEPT SKY
COVERAGE TONIGHT BETWEEN 25 AND 50 PERCENT TONIGHT...BUT STILL
THINK VALLEY FOG IS LIKELY.

SECOND TROUGH AXIS ALOFT WILL PUSH TOWARDS THE TRI STATE AREA
LATER THURSDAY...WITH FLOW ALOFT TURNING SOUTHWESTERLY. WILL SEE A
MYRIAD OF RIPPLES IN THIS FLOW...AND HAVE INCREASED THE POPS
SIGNIFICANTLY THURSDAY...ESPECIALLY OVER SOUTHEAST OHIO. SPC HAS A
SLIGHT RISK OUTLOOK FOR MUCH OF THE AREA WITH THE APPROACH OF THE
SURFACE SYSTEM.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
MODELS IN REASONABLE AGREEMENT WITH THE MASS FIELDS AS VIGOROUS
UPPER LEVEL TROUGH AND ATTENDING COLD FRONT AFFECT OUR AREA FOR THE
END OF THE WORKWEEK.

IT IS SOMEWHAT OF A COMPLEX SYSTEM...AS THERE IS A LEAD UPPER TROUGH
OUT AHEAD OF THE MAIN UPPER TROUGH. THIS LEAD UPPER TROUGH WILL
OUTRUN THE FRONT AND MAY BRING SCATTERED SHOWERS AND THUNDERSTORMS
THURSDAY NIGHT. WITHOUT A LOW LEVEL FOCUSING MECHANISM...WILL STAY
IN CHANCE CATEGORY. TEMPS WILL BE ON THE WARM SIDE OF GUIDANCE WITH
MOISTURE AND CLOUDS IN INCREASING SOUTHERLY FLOW.

THE COLD FRONT WILL WAIT FOR THE MAIN UPPER TROUGH SWINGING AROUND A
DEVELOPING CLOSED CENTER OVER THE GREAT LAKES FRIDAY...WHICH WILL
THEN ACCELERATE THE FRONT EASTWARD DURING FRIDAY. AGAIN...AS WITH
THE LAST SYSTEM...LOTS OF CLOUDS LIMITING HEATING AND TIMING OF THE
FRONT WILL LESSEN DESTABILIZATION FOR FRIDAY CONVECTION.
HOWEVER...GOOD DYNAMICS WILL STILL SUPPORT A BAND OF ORGANIZED
CONVECTION ALONG AND AHEAD OF THE FRONT ON FRIDAY. FOR TIMING...WILL
STILL GO WITH THE SLIGHTLY SLOWER NAM SOLUTION. WILL UP POPS TO
LIKELY IN WEST AROUND 12Z...MOVE ACROSS THE REMAINDER OF THE AREA
DURING THE DAY FRIDAY. BY FRIDAY EVENING...WHILE THE FRONT ITSELF
MAY LAG A BIT BEHIND THE UPPER TROUGH...THE WESTERN EDGE OF THE
DEEPER MOISTURE WILL MOVE INTO THE MOUNTAINS. THUS...WILL LOWER THE
POPS SIGNIFICANTLY BEHIND THE WESTERN EDGE OPF THE DEEPER
MOISTURE..BUT STILL KEEP SOME POPS WITH THE FRONT ITSELF. FRONT DOES
EXITS THE MOUNTAINS BEFORE 12Z SATURDAY...WITH A DRY SLOT WORKING IN
OVER MUCH OF THE AREA BY SATURDAY MORNING. MOST POPS BASICALLY END
WITH THE PASSAGE OF THE FRONT LATER FRIDAY NIGHT. ALSO MUCH COOLER
TEMPS WORK IN BY SATURDAY MORNING.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
SATURDAY WILL BE A TRANSITION CAY AS THE PROGRESSIVE UPPER LOW OVER
THE GREAT LAKES LIFTS OUT. WRAPAROUND MOISTURE WILL BRING LOTS OD
CLOUDS FOR MUCH OF SATURDAY...WITH LINGERING SHOWERS MAINLY IN THE
NORTH. MUCH COOLER WITH TEMPS STRUGGLING TO REACH 80. HIGH PRESSURE
TAKES CONTROL SUNDAY AND EARLY NEXT WEEK WITH DRY CONDITIONS AND
SLOWING REBOUNDING TEMPS...THANKS TO SUNSHINE. ONE NOTE...THE GFS
LOOKS TO BE THE OUTLIER ON A CLIPPER SYSTEM AND PRECIP ON TUESDAY.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
CONTINUES TO BE A CHALLENGING AVIATION FORECAST OVERNIGHT IN REGARDS
TO DISSIPATING CONVECTION...LINGERING CLOUD DECK...AND FOG
FORMATION.  MID LEVEL 500 MB VORT MAX AXIS PASSES EAST...OVER NRN WV
MOUNTAINS BY 03Z.  CURRENTLY DO NOT HAVE HIGH ENOUGH POP FOR MENTION
CONVECTION AT ELKINS...SINCE TIMING IS AROUND 02Z/03Z...AND WAS
THINKING WEAKENING BY THEN. YET...CONVECTION SHOULD AFFECT PKB TO
CKB TO WESTON CORRIDOR 00Z TO 02Z. WITH LOCAL VSBY NEAR 3 MILES AND
CEILINGS 3 TO 4 THSD FT BKN.

INITIALLY WAS THINKING LESS FOG OVERNIGHT PKB TO CKB...BUT WITH THE
EVENING RAIN...WILL HOLD SOME THICKER FOG THERE 06Z TO 12Z.
YET...WITH BOUNDARY LAYER AND 925 MB FLOW...HAVE THE VISIBILITY MORE
VARIABLE ACROSS SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA...COMPARED
TO THE EKN-CRW AND SOUTHERN WV COAL FIELDS FOR 06Z TO 12Z.

DID GO WITH LESS FOG TONIGHT AT HTS AND THE TRI STATE VICINITY THAN
WE PREVIOUS HAD...COUNTING ON NO SHOWERS AND THAT LOW LEVEL FLOW.

HAVE SOME 5 TO 8 THSD FT SCATTERED TO BROKEN CLOUDS FOR 12Z
THURSDAY...AND MAYBE A RAIN SHOWER IN SOUTHEAST OHIO.  THEN CLOUDS
FORMING AT 3 TO 5 THSD FT SCATTERED TO BROKEN BY 15 TO 16Z.

BEST COVERAGE TO SCATTERED CONVECTION EXPECTED AFTER 18Z ACROSS
OHIO INTO NORTHERN WEST VIRGINIA COMPARED TO COUNTIES FURTHER TO THE
SOUTH.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: LINGERING CLOUDS FROM EVENING CONVECTION COULD
DELAY OR DETER FOG FORMATION.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            THU 08/09/12
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    M    H    H    L    L    L    L    L
HTS CONSISTENCY  H    H    H    H    M    M    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    M    L    L    L    L    L    L    L
PKB CONSISTENCY  M    H    H    M    M    M    H    L    L    L    L    L
CKB CONSISTENCY  H    H    H    H    M    M    M    L    L    L    L    L

AFTER 00Z FRIDAY...
IFR CONDITIONS POSSIBLE UNDER HEAVIEST SHOWERS/TSRA THURSDAY
AFTERNOON AND EVENING.  IFR CONDITIONS ALSO POSSIBLE FRIDAY WITH
FRONT AS A RESULT OF CEILINGS AND SHOWERS/THUNDERSTORMS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JMV/26
NEAR TERM...26
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...KTB
Hazardous weather outlook, Aug 8, 4:48 AM EDT, 15 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
448 AM EDT WED AUG 8 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>032-
037>040-046-047-090900-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
448 AM EDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY AFTERNOON
AND EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS AND SEVERE
HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ024>026-033>036-090900-
DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-
448 AM EDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 8, 6:04 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
604 PM EDT WED AUG 8 2012

OHZ067-076-082230-
MORGAN OH-WASHINGTON OH-
604 PM EDT WED AUG 8 2012

...A STRONG THUNDERSTORM WILL AFFECT MORGAN AND NORTHWESTERN
WASHINGTON COUNTIES...

AT 559 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF MCCONNELSVILLE...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH A BRIEF
DOWNPOUR.

THIS STORM WILL BE NEAR MALTA AROUND 610 PM...MCCONNELSVILLE AROUND
615 PM...BRISTOL AROUND 625 PM AND HACKNEY AROUND 630 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3976 8177 3976 8164 3968 8163 3967 8159
      3966 8159 3949 8168 3957 8204 3967 8203
      3973 8203 3978 8202

16
Special weather statement, Aug 8, 7:04 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
704 PM EDT WED AUG 8 2012

OHZ076-WVZ010-082330-
PLEASANTS WV-WASHINGTON OH-
704 PM EDT WED AUG 8 2012

...A STRONG THUNDERSTORM WILL AFFECT EASTERN WASHINGTON AND PLEASANTS
COUNTIES...

AT 702 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF MARIETTA...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR WILLOW ISLAND AROUND 725 PM AND NEWPORT
AROUND 730 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
1 AND 14 IN OHIO.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3951 8108 3931 8121 3931 8122 3948 8156
      3960 8148

16
Special weather statement, Aug 8, 7:29 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
729 PM EDT WED AUG 8 2012

OHZ066-075-090000-
ATHENS OH-PERRY OH-
729 PM EDT WED AUG 8 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ATHENS AND
SOUTHERN PERRY COUNTIES...

AT 727 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
LOGAN...MOVING EAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR JUNCTION CITY AROUND 735 PM...NEW
STRAITSVILLE AROUND 750 PM...SHAWNEE AROUND 755 PM AND HEMLOCK AROUND
800 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3974 8208 3973 8208 3973 8204 3944 8211
      3947 8218 3955 8217 3955 8226 3959 8227
      3959 8235 3960 8239 3973 8238 3974 8241
      3975 8240

16
Special weather statement, Aug 8, 7:44 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
744 PM EDT WED AUG 8 2012

OHZ076-WVZ010-011-019-020-090015-
DODDRIDGE WV-PLEASANTS WV-RITCHIE WV-TYLER WV-WASHINGTON OH-
744 PM EDT WED AUG 8 2012

...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL WASHINGTON...
NORTHERN RITCHIE...NORTHWESTERN DODDRIDGE...PLEASANTS AND TYLER
COUNTIES...

AT 741 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
NORTH OF MIDDLEBOURNE TO 8 MILES NORTHEAST OF ST. MARYS TO 7 MILES
SOUTHWEST OF ST. MARYS...MOVING EAST AT 20 MPH. THIS LINE OF STORMS
IS JUST CROSSING THE OHIO RIVER INTO WEST VIRGINIA.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
ALSO EXPECT HEAVY RAIN AND INTENSE LIGHTNING FROM THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR MAXWELL AROUND 750 PM...WICK AROUND 800
PM...HEBRON AROUND 805 PM...HIGHLAND AROUND 810 PM AND MOUNTAIN
AROUND 815 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3959 8090 3959 8083 3948 8071 3948 8067
      3945 8061 3945 8057 3934 8072 3917 8103
      3935 8139 3957 8105 3958 8104 3955 8103
      3961 8095

16
Special weather statement, Aug 8, 8:15 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
815 PM EDT WED AUG 8 2012

WVZ011-019-020-031-090045-
DODDRIDGE WV-HARRISON WV-RITCHIE WV-TYLER WV-
815 PM EDT WED AUG 8 2012

...STRONG THUNDERSTORMS WILL AFFECT DODDRIDGE...NORTHEASTERN
RITCHIE...NORTHERN HARRISON AND TYLER COUNTIES...

AT 811 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 12 MILES
WEST OF MANNINGTON TO 9 MILES SOUTHEAST OF MIDDLEBOURNE TO
HARRISVILLE...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. ALSO EXPECT HEAVY RAIN AND INTENSE LIGHTNING FROM THIS LINE
OF STORMS. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR GREENWOOD AROUND 820 PM...CENTER POINT
AROUND 825 PM...SEDALIA AROUND 830 PM...WALLACE AROUND 835 PM AND
GROVE AROUND 845 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 NEAR MILE MARKER
129.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3948 8071 3947 8065 3945 8061 3944 8053
      3947 8050 3947 8047 3944 8028 3940 8020
      3916 8056 3917 8059 3914 8066 3909 8071
      3910 8082 3923 8114 3945 8087 3951 8074

16

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:49 PM EDTSpecial Weather StatementRLXDoddridge, Harrison26 min
Aug 8, 9:18 PM EDTSpecial Weather StatementRLXBarbour, Harrison, Taylor27 min
Aug 8, 11:52 PM EDTSpecial Weather StatementRLXGilmer23 min
Aug 9, 12:01 AM EDTSevere Thunderstorm WarningRLXBraxton, Gilmer, Lewis29 min
Aug 9, 3:07 PM EDTSpecial Weather StatementRLXBarbour23 min
Aug 9, 3:14 PM EDTFlash Flood WarningRLXBarbour, Randolph2 hr
Aug 9, 5:57 PM EDTSpecial Weather StatementRLXPerry63 min
Aug 9, 6:47 PM EDTSevere Thunderstorm WarningRLXMorgan, Perry43 min
Aug 9, 7:05 PM EDTSevere Thunderstorm WarningRLXMorgan32 min
Aug 9, 7:36 PM EDTSpecial Weather StatementRLXVinton24 min
Aug 9, 7:49 PM EDTSevere Thunderstorm WarningRLXAthens, Meigs, Vinton26 min
Aug 9, 6:22 PM EDTSpecial Weather StatementRLXDickenson53 min

Nearby

Special Weather Statements in West Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.